I copied this out of Suzanne Somers book "Breakthrough." It is a paragraph quoted by a DR. Jonathan Wright. I never heard this before about low stomach acid causing hair loss. So those of us that still have hair loss after correcting thyroid, maybe it is possible their are other factors involved.
If a woman is in her twenties and thirties and losing a lot of her hair, what’s happening is often too little stomach acid and pepsin. Because of that, protein isn’t digested, and---what is hair made of? You got it…Protein!
Now with women in their forties who are losing their hair, most often it’s a combination of low stomach acid, low thyroid, and of course, sex hormone loss---mainly estrogen and progesterone. In this case, we replace missing hormones with bioidentical estrogen, progesterone, and thyroid. Then we also replace the missing or low hydrochloric acid. But there is one more element on the outside track---DHEA. Sometimes DHEA is the key missing element.
You often see postmenopausal women with thinning hair. Well, these women have very low stomach acid. They don’t have much DHEA, and their thyroids are weak. Of course, their sex steroids are low, too. If we are able to catch a women before she’s gone almost completely bald, we can stop the process and slowly get it turned around. It’s a combination of fixing the digestion assimilation and bringing in the requisite hormones. That usually takes care of the problem. It needs to be known that lack of DHEA and low thyroid are bigger and bigger factors past the age of thirty-five.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.